Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 2, 2008, 5:36 PM EDT for Osceola County, Florida. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 2, 2008, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:40 PM EDT | HAIL 0.7 | 2 Ne Kissimmee, FL | OSCEOLA REPORTED PEA TO DIME SIZE HAIL AT BOGGY CREEK ROAD AND US192 |
| Jun 2, 5:40 PM EDT | HAIL 0.75 | 4 Ssw Kissimmee, FL | SPOTTER AT VALENCIA COMMUNITY COLLEGE OSCEOLA CAMPUS REPORTED PENNY SIZE HAIL, WINDS 50-60 MPH, BRANCHES BEING BLOWN OFF TREES ONTO CARS |
| Jun 2, 6:18 PM EDT | HAIL 1.75 | Narcoossee, FL | GOLF BALL SIZE HAIL AT MOSS PARK RD. AND WEWAHOOTEE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 022136
SVRMLB
FLC097-022230-
/O.NEW.KMLB.SV.W.0036.080602T2136Z-080602T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSCEOLA COUNTY IN FLORIDA.
* UNTIL 630 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KISSIMMEE...OR OVER KISSIMMEE...AND DRIFTING SLOWLY SOUTHEAST.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
BUENA VENTURA LAKES...EAST LAKE TOHO...SAINT CLOUD AND NARCOOSSEE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2824 8156 2834 8144 2834 8143 2834 8114
2817 8123 2807 8143 2812 8146 2813 8146
2813 8147
TIME...MOT...LOC 2136Z 285DEG 6KT 2829 8137
$$
SEDLOCK1 follow-up statement
000
WWUS52 KMLB 022201
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
559 PM EDT MON JUN 2 2008
FLC097-022230-
/O.CON.KMLB.SV.W.0036.000000T0000Z-080602T2230Z/
OSCEOLA FL-
559 PM EDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WEST LAKE TOHO...MOVING SOUTH AT 10 MPH. OTHER STRONG
STORMS IN NORTHWEST OSCEOLA COUNTY WERE LOCATED NEAR THE POLK COUNTY
LINE AND ALSO MOVING SLOWLY SOUTHWARD.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POINCIANA PLACE...ALLIGATOR LAKE AND POINCIANA.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 2824 8156 2834 8144 2834 8143 2834 8114
2817 8123 2807 8143 2812 8146 2813 8146
2813 8147
TIME...MOT...LOC 2159Z 346DEG 14KT 2819 8134
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 2, 3:15 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT MON JUN 2 2008 .DISCUSSION... TONIGHT... LATE MORNING RAOBS FROM KXMR SHOWED A DROP IN PW FROM 1.8 TO 1.4. HOWEVER...LIFTED INDEX REMAINED AT -8...TOTAL TOTALS 50...WHILE H50 TEMPS DROPPED TO -10C. THE H85-H50 SHORT WAVE TROF OVER THE ERN SEABOARD CONTINUES TO GENERATE A LIGHT/MODERATE WRLY BREEZE ACROSS THE PENINSULA...WHICH IS REFLECTED IN THE LATEST E/SE STORM MOTION. ALOFT...WEAK H25 WINDS OVER THE CENTRAL PENINSULA ARE SANDWICHED BY A WEAK H25 JET OVER N FL AND OVER THE FL STRAITS. THIS HAS INDUCED A WEAK AREA OF UPR LVL DIVERGENCE OVER THE CWA. ALSO OF NOTE...AN H50 VORT RIDGE EXTENDING FROM THE BIG BEND TO THE MOUTH OF THE SAVANNAH RIVER. EMBEDDED WITHIN W/NW FLOW...WEAK PVA IS OCCURRING OVER MUCH OF THE CENTRAL PENINSULA. DECREASE IN MOISTURE HAS RESULTED IN LOWER COVERAGE THAN ANTICIPATED...BUT BELIEVE THIS IS TEMPORARY. AS THE EAST COAST SEA BREEZE INTERACTS WITH OUTFLOW BOUNDARIES FROM EXISTING CONVECTION... EXPECT TO SEE STORMS FILL IN ACROSS THE AREA. INITIAL ROUND OF SCT SHRAS/ISOLD TSTRMS OVER THE CWA ASSOCD WITH DAYTIME HEATING WILL CONTINUE THRU THE REMAINDER OF THE AFTN...ESPECIALLY NEAR THE EAST COAST BREEZE. SECOND ROUND MAY COME EARLY THIS EVENING AS OUTFLOW BOUNDARIES AND THE WEST COAST SEABREEZE BEGIN TO INTERACT. ISOLD PULSE SVR POSSIBLE DUE TO THE COLD AIR ALOFT...MAINLY THRU 00Z. WILL KEEP 40/50 POPS OVER THE INTERIOR/COASTAL ZONES RESPECTIVELY FOR NOW...BUT THESE MAY BE LOWERED DEPENDING ON HOW MUCH CONVECTION DEVELOPS PRIOR TO SUNSET. WILL KEEP THE ENHANCED WORDING GIVEN THE BEHAVIOR OF THE STORMS SO FAR THIS AFTN BUT WILL LIMIT IT TO A PRE-FIRST PD SECTION. TUESDAY... DLM RIDGE OVER THE SRN PLAINS/LWR MS VALLEY WILL PUSH FAR ENOUGH EAST BY DAYBREAK TO CRANK THE H85-H50 STEERING FLOW AROUND TO THE N/NW...WHILE REBUILDING THE SFC RIDGE OVER THE GOMEX/SW ATLC. SEABREEZE CONVERGENCE AND NRLY STEERING FLOW WILL FOCUS DIURNAL CONVECTION OVER THE INTERIOR COUNTIES WITH STRONGEST STORM POTENTIAL AROUND THE LAKE OKEECHOBEE REGION. TUE NIGHT...EXPECT EVENING CONVECTION TO BE MAINLY ACROSS INTERIOR SECTIONS WITH SLIGHTLY HIGHER COVERAGE (SCT) ACROSS LAKE COUNTY IN THE EVENING. HAVE NUDGED POPS UP ACROSS LAKE TO 30 PCT. LOWS IN THE LWR-MID 70S. WED...S/SSW LOW LVL FLOW EARLY WILL TRANSITION TO DEEPER SE FLOW IN THE AFTERNOON. WILL CONTINUE ISOLATED LIGHTNING STORMS ACROSS THE MAINLAND AND SCT STORMS ACROSS THE WELL INTERIOR SECTIONS WITH SE FLOW DEVELOPING. THU...DEEPER ONSHORE FLOW WITH HIGHER MOISTURE LEVELS ACROSS THE SRN COUNTIES AS SFC RIDGE AXIS LIFTS NORTH OF THE STATE. WILL KEEP ISOLATED LIGHTNING STORM MENTION ACROSS THE INTERIOR AND SOUTH AND GO WITH A DRY FORECAST FOR N CSTL SECTIONS. HIGHS UPR 80S COAST TO LWR 90S INTERIOR. FRI-MON...DEEP ESE/SE FLOW THROUGH THE EXTENDED TIME FRAME WITH DEEP MOISTURE ACROSS THE FAR S FL SAT LIFTING NORTHWARD ACROSS THE SRN PENINSULA FOR SUNDAY AND MOST OF EAST CENTRAL FL BY DAY7. WILL CONTINUE POPS IN THE 30-40 PCT RANGE WITH HIGHEST POPS ACROSS SRN AND INTERIOR SECTIONS IN THE AFTERNOON EACH DAY. && .AVIATION... THE EAST COAST HAS PUSHED PUSHED TO THE BORDER BETWEEN THE COASTAL AND INTERIOR COUNTIES. INLAND PROGRESS MAY TAKE IT AS FAR AS KSFB BY 22Z BUT NOT MUCH FURTHER AS DVLPG CONVECTION DISRUPTS ITS ORGANIZATION WHILE LIGHT WRLY FLOW ALOFT LIMITS ITS FORWARD MOTION. SCT MVFR SHRAS/ISOLD IFR TSRAS THRU 22Z AREAWIDE...ESPECIALLY ALONG THE EAST/WEST COAST SEABREEZE FRONTS. SCT IFR TSRAS/ISOLD LIFR TSRAS BTWN 22Z-01Z AS THE WEST COAST SEABREEZE AND OUTFLOW BOUNDARIES FROM EARLIER CONVECTION INTERSECT WITH THE EAST COAST BREEZE OVER THE COASTAL COUNTIES. MVFR SHRAS MAY LINGER THRU 02Z...BUT MOST PRECIP SHOULD DISSIPATE BY 03Z. && .MARINE... LATE AFTN/EARLY EVNG TSTRM ACTIVITY WILL BE THE PRIMARY CONCERN AS A LIGHT WRLY STEERING FLOW ALOFT PUSHES STRONG STORMS TOWARD THE E FL COAST. SFC WND +G35KTS WILL PRODUCE LCLLY ROUGH SEAS...MAINLY OVER THE NEARSHORE WATERS. FREQUENT LTG AND VERY HEAVY RAIN EXPECTED AS WELL. OTHERWISE...NO WIND/SEA CONCERNS WITH SOUTHWEST WINDS GENERALLY 10 KNOTS. WED AFTN THROUGH SAT EXPECT ESE/SE FLOW WITH WINDS GENERALLY 10-15 KNOTS. SEAS 2-4 FT BUILDING TO 3-5 FT BY THE START OF THE WKND. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 71 90 / 50 30 20 20 MCO 71 92 73 92 / 30 30 20 20 MLB 72 87 73 88 / 50 30 20 20 VRB 72 88 71 88 / 50 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM....VOLKMER
Hazardous weather outlook, Jun 2, 11:33 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1133 AM EDT MON JUN 2 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1133 AM EDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST SOUTHWEST FLOW WILL GENERATE SCATTERED STORMS ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES BY MID AFTERNOON. SUBSEQUENT BOUNDARY INTERACTIONS THROUGH EARLY EVENING WILL GENERATE ADDITIONAL STORMS ACROSS INTERIOR SECTIONS. SOME STORMS WILL BECOME STRONG AND PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. A FEW COULD ALSO PRODUCE HAIL AND DAMAGING WINDS. RESIDENTS ARE REMINDED THAT LIGHTNING MAKES EVERY THUNDERSTORM A POTENTIAL KILLER. SEEK INDOOR SHELTER IMMEDIATELY IF THUNDER IS HEARD OR IF STORMS BEGIN TO BUILD OVERHEAD. ...FLOOD IMPACT... AFTERNOON STORMS ARE EXPECTED TO MOVE SLOWLY EAST AT 5 TO 10 MPH. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 2 TO 3 INCHES. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS WILL PUSH OFF THE EAST FLORIDA COAST LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME STORM MAY PRODUCE SURFACE WIND GUSTS TO 35 KNOTS...FREQUENT LIGHTNING...AND LOCALLY ROUGH SEAS. VERY HEAVY RAIN ASSOCIATED WITH THE STORMS WILL REDUCE VISIBILITY TO LESS THAN A MILE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STORMS ARE EXPECTED AGAIN TUESDAY AFTERNOON THEN COVERAGE SHOULD DIMINISH UNTIL LATE WEEK WHEN MOISTURE IS FORECAST TO INCREASE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/LASCODY
In the hours before
Special weather statement, Jun 2, 1:15 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 115 PM EDT MON JUN 2 2008 FLZ059-064-021745- MARTIN-ST. LUCIE- 115 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN COUNTY... SOUTHEASTERN ST. LUCIE COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR PORT SAINT LUCIE. THE STORM WAS MOVING SOUTH ALONG THE EAST COAST SEA BREEZE BOUNDARY AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE NORTH RIVER SHORES ...PORT SALERNO AND STUART. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Local storm report, Jun 2, 3:49 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 10 WSW VERO BEACH SOUTH 27.56N 80.56W
06/02/2008 E1.00 INCH INDIAN RIVER FL PUBLIC
NICKEL TO QUARTER-SIZED HAIL REPORTED.
&&
DLJSpecial weather statement, Jun 2, 3:50 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT MON JUN 2 2008 FLZ041-044-141-022030- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 350 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS DEVELOPING OVER NORTHEASTERN LAKE AND VOLUSIA COUNTIES... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL DEVELOPING STRONG STORMS...ONE 7 MILES NORTHEAST OF PAISLEY...MOVING SOUTHEAST AT 7 MPH. THESE STORMS WILL INTENSIFY AS THEY HIT THE EAST COAST SEA BREEZE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jun 2, 5:06 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 506 PM EDT MON JUN 2 2008 FLZ045-022145- ORANGE- 506 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN ORANGE COUNTY... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER WINTER GARDEN...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BAY HILL...DOCTOR PHILLIPS...ORLOVISTA AND PLEASURE ISLAND. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jun 2, 5:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 509 PM EDT MON JUN 2 2008 FLZ141-022200- COASTAL VOLUSIA COUNTY- 509 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL VOLUSIA COUNTY... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PORT ORANGE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BETHUNE BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jun 2, 5:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 522 PM EDT MON JUN 2 2008 FLZ045-046-053-022215- ORANGE-OSCEOLA-SEMINOLE- 522 PM EDT MON JUN 2 2008 ...SEA BREEZE BOUNDARY COLLISION EXPECTED TO OCCUR SHORTLY OVER WEST CENTRAL ORANGE COUNTY WITH RESULTANT STRONG THUNDERSTORMS TO AFFECT WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...SOUTHWESTERN SEMINOLE COUNTY... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED BOTH THE EAST COAST AND WEST COAST SEA BREEZE BOUNDARIES ADVANCING TOWARDS ONE ANOTHER IN WEST CENTRAL ORANGE COUNTY. THE RESULTANT COLLISION BETWEEN THESE BOUNDARIES AND SUBSEQUENT MESOSCALE OUTFLOW BOUNDARIES FROM OTHER STORMS...WITHIN THE NEXT HALF HOUR IS EXPECTED TO INITIATE SEVERAL STRONG THUNDERSTORMS AFFECTING THE ABOVE MENTIONED AREAS IN CENTRAL FLORIDA. MOVEMENT MAY BE CHAOTIC AND SLOW BUT MAIN DIRECTION IS ANTICIPATED TO BE SLOWLY SOUTHEASTWARD. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE ORLANDO METRO AREA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:52 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 53 min |
| Jun 2, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Saint Lucie | 61 min |
| Jun 2, 4:07 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 53 min |
| Jun 2, 4:27 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 2 hr |
| Jun 2, 4:59 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 32 min |
| Jun 2, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 50 min |
| Jun 2, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 61 min |
| Jun 2, 6:14 PM EDT | Areal Flood Advisory | MLB | Orange | 2 hr |
| Jun 2, 6:30 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.